MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE RETRIEVAL BASKET V

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE RETRIEVAL BASKET V
Model Number FG-V422PR
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/30/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject device was not returned to olympus medical systems corp.(omsc).The exact cause has been under investigation.A supplemental report will be submitted, if additional or significant information becomes available at a later time.
 
Event or Problem Description
During a procedure of bile duct stone removal, the subject device was used.In the procedure, the user tried to retrieve the calculus with the subject device, but it could not be removed from the common bile duct because the calculus was large.When the user used an emergency lithotriptor, the wire of the subject device broke.The user performed surgery to remove the subject device and the calculus.No further information was provided.This is the report regarding the additional procedure due to breakage of the wire.
 
Additional Manufacturer Narrative
This is a supplemental report to provide additional information.Only the operation wire of the subject device was returned to olympus medical systems corp.(omsc) for evaluation.Omsc found that the operation wire broke off.There was ductile fracture by tensile load at the break point.There was no abnormality in the outer diameter of the operation wire.The manufacturing record was reviewed and found no irregularities.Based on the similar cases in the past, there is a possibility that the subject device was incarcerated since the size of the calculus was larger than the bile duct.Also, there is a possibility that the operation wire broke when the operation wire was subjected to a load.The instruction manual of the device has already warned as follows; do not use this instrument for a calculus that is assumed impossible to be retrieved by this instrument in preoperative diagnosis, intraoperative contrast enhancing or after papillotomy/papillary dilation.Do not use this instrument when it is inevitable to grasp many calculus at a time.The basket with calculus engaged may not be removed from the body.Use this instrument by having the settings to switch to open surgery and the hospitalization plan ready in case this instrument with calculus engaged may not be removed from the body, or in case the calculus cannot be crushed even the lithotriptor bml-110a-1 is used in combination.This instrument will deform and/or deteriorate by performing calculus retrieval.Repetition of calculus retrieval will extend the effect.By such deformation and/or deterioration, calculus may not be retrieved and/or the basket with calculus engaged may not be removed from the body.If calculus retrieval needs to be repeated in a single case, make sure to check the action and the appearance each time that no abnormality is detected(e.G, basket wire cut or worn, tube sheath bent etc.).Stop use when any abnormality is detected.
 
Additional Manufacturer Narrative
This supplemental report is submitting to correct "device product code".

Brand Name
SINGLE USE RETRIEVAL BASKET V
Common Device Name
SINGLE USE RETRIEVAL BASKET
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to
MDR Report Key8177192
Report Number8010047-2018-02457
Device Sequence Number14113349
Product Code LQR
UDI-Device Identifier04953170244049
UDI-Public04953170244049
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K955063
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFG-V422PR
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/18/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/03/2018
Supplement Date Received by Manufacturer02/21/2019
02/20/2019
Initial Report FDA Received Date12/18/2018
Supplement Report FDA Received Date03/15/2019
03/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;